MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROPONENT EL DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PROPONENT EL DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number L221
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device remains implanted.Should additional information become available this investigation will be updated.
 
Event or Problem Description
It was reported that a request for data review was needed due to a decrease in the battery of this device from eight years to five and a half years at the nine month follow up interval.A review of the device data by technical services (ts) confirmed that the device was exhibiting moderate acceleration in the rate of battery depletion.Ts confirmed the power consumption was increasing during the past year and was expected to confirm to increase.The device should be explanted and replaced.Ts also noted that assuming the device behavior remains unchanged there was sufficient battery capacity to support therapy and replacement for at least ninety days.The device remains implanted.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This device will be returned for analysis.Upon analysis completion this investigation will be updated.
 
Event or Problem Description
It was reported that a request for data review was needed due to a decrease in the battery of this device from eight years to five and a half years at the nine month follow up interval.A review of the device data by technical services (ts) confirmed that the device was exhibiting moderate acceleration in the rate of battery depletion.Ts confirmed the power consumption was increasing during the past year and was expected to confirm to increase.The device should be explanted and replaced.Ts also noted that assuming the device behavior remains unchanged there was sufficient battery capacity to support therapy and replacement for at least ninety days.The device was explanted and will be returned.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that a request for data review was needed due to a decrease in the battery of this device from eight years to five and a half years at the nine month follow up interval.A review of the device data by technical services (ts) confirmed that the device was exhibiting moderate acceleration in the rate of battery depletion.Ts confirmed the power consumption was increasing during the past year and was expected to confirm to increase.The device should be explanted and replaced.Ts also noted that assuming the device behavior remains unchanged there was sufficient battery capacity to support therapy and replacement for at least ninety days.The device was explanted and returned.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.

Brand Name
PROPONENT EL DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12644365
Report Number2124215-2021-27485
Device Sequence Number16429075
Product Code LWP
UDI-Device Identifier00802526559112
UDI-Public00802526559112
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/15/2016
Device Model NumberL221
Device Catalogue NumberL221
Device Lot Number100211
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer10/27/2021
02/10/2022
Initial Report FDA Received Date10/17/2021
Supplement Report FDA Received Date01/06/2022
04/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexMale